Ask an expert
Question

06 Sep 2007

Please help
Will the emrgency contraception cause irregular periods and spotting? I took the tablets about two weeks ago and my next period about seven days later lasted about 8 days as compared to the normal maxomum of 5 days. Is this normal? Also, Is blood spotting after sex normal if you were sexually inactive for more that 2 years ?
Answer 317 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Mthusi10
Yes emergency contraception can cause menstrual irregularity.
If you have blood spotting after sex you may have a sensitive or inflamed cervix and you probably need to see a doctor to have a gyne examination and a pap-smear.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.